Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 5, 2012, 2:10 AM MDT for 15 counties in Idaho. It took effect at Jul 5, 2012, 3:00 PM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2012, 2:10 AM MDT (08:10 UTC)
- In effect from
- Jul 5, 2012, 3:00 PM MDT
- Expired
- Jul 5, 2012, 2:58 PM MDT
- In force
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3623 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS85 KPIH 050810 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 AM MDT THU JUL 5 2012 ...A RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONE 477 BELOW 6000 FEET AND SOUTHEAST IDAHO FIRE ZONES 409...410...411...412...AND 413. .MOIST AND UNSTABLE AIR IS EXPECTED TO MOVE IN FROM WESTERN COLORADO AND CENTRAL UTAH TODAY...SETTING UP CONDITIONS FOR THUNDERSTORMS BY AFTERNOON. THE EXPECTED COVERAGE OF WIDELY SCATTERED TO SCATTERED MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP OVER PORTIONS OF CENTRAL AND SOUTHERN IDAHO DURING THAT TIME. IDZ412-413-052200- /O.UPG.KPIH.FW.A.0005.120705T2100Z-120706T0300Z/ /O.NEW.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 210 AM MDT THU JUL 5 2012 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 30 MPH POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...THUNDERSTORMS SHOULD BE DRY WITH LESS THAN ONE TENTH OF ONE INCH OF PRECIPITATION IN A STORM. * IMPACTS...LIGHTNING ACTIVITY AT THIS LEVEL WITH THE RECEPTIVE FUELS MEANS THE PROBABILITY OF IGNITING A WILDFIRE IS VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ409-410-052200- /O.UPG.KPIH.FW.A.0005.120705T2100Z-120706T0300Z/ /O.NEW.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 210 AM MDT THU JUL 5 2012 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE THUNDERSTORMS. * IMPACTS...THE FREQUENCY OF LIGHTNING MAY BE ENOUGH TO GENERATE A HIGH PROBABILITY THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-052200- /O.UPG.KPIH.FW.A.0005.120705T2100Z-120706T0300Z/ /O.NEW.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 210 AM MDT THU JUL 5 2012 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 411... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...LITTLE OR NO PRECIPITATION IS EXPECTED FROM THESE THUNDERSTORMS. * IMPACTS...THE FREQUENCY OF LIGHTNING MAY BE ENOUGH TO CAUSE A HIGH PROBABILITY OF A WILDFIRE STARTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ477-052200- /O.UPG.KPIH.FW.A.0005.120705T2100Z-120706T0300Z/ /O.NEW.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 210 AM MDT THU JUL 5 2012 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 477 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 477 BELOW 6000 FT WHICH INCLUDES FAIRFIELD. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE THUNDERSTORMS. * IMPACTS...THE FREQUENCY OF LIGHTNING MAY BE ENOUGH TO GENERATE A HIGH PROBABILITY THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
932 WWUS85 KPIH 051556 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 956 AM MDT THU JUL 5 2012 ...A RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONE 477 BELOW 6000 FEET AND SOUTHEAST IDAHO FIRE ZONES 409...AND 412... .MOIST AND UNSTABLE AIR IS EXPECTED TO MOVE IN FROM WESTERN COLORADO AND CENTRAL UTAH TODAY...SETTING UP CONDITIONS FOR THUNDERSTORMS BY AFTERNOON. THE EXPECTED COVERAGE OF WIDELY SCATTERED TO SCATTERED MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP OVER PORTIONS OF CENTRAL AND SOUTHERN IDAHO DURING THAT TIME. IDZ410-411-413-051700- /O.CAN.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 956 AM MDT THU JUL 5 2012 ...RED FLAG WARNING IS CANCELLED IN FIRE ZONES 410...411...AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED FLAG WARNING FOR THE CARIBOU TARGHEE NATIONAL FOREST AND THE IDAHO FALLS BLM DISTRICT. WHILE THUNDERSTORMS ARE STILL POSSIBLE...THEY ARE EXPECTED TO BE AT ISOLATED COVERAGE RATHER THAN WIDELY SCATTERED OR SCATTERED. $$ IDZ412-060300- /O.CON.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 956 AM MDT THU JUL 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412... * AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 30 MPH POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...THUNDERSTORMS WILL BE DRY WITH LESS THAN ONE TENTH OF ONE INCH OF PRECIPITATION IN A STORM. * IMPACTS...LIGHTNING ACTIVITY AT THIS LEVEL WITH THE RECEPTIVE FUELS MEANS THE PROBABILITY OF IGNITING A WILDFIRE IS VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ409-060300- /O.CON.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 956 AM MDT THU JUL 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409... * AFFECTED AREA...IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE THUNDERSTORMS. * IMPACTS...THE FREQUENCY OF LIGHTNING MAY BE ENOUGH TO GENERATE A HIGH PROBABILITY THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ477-060300- /O.CON.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 956 AM MDT THU JUL 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 477 BELOW 6000 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 477 BELOW 6000 FT WHICH INCLUDES FAIRFIELD. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE THUNDERSTORMS. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE A HIGH PROBABILITY THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && MESSICK $$ HTTP://WEATHER.GOV/POCATELLO
818 WWUS85 KPIH 052058 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 258 PM MDT THU JUL 5 2012 IDZ409-412-061200- /O.CAN.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ /O.NEW.KPIH.FW.W.0009.120706T1800Z-120707T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 258 PM MDT THU JUL 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 30 MPH POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...THUNDERSTORMS WILL BE DRY WITH LESS THAN ONE TENTH OF ONE INCH OF PRECIPITATION IN A STORM. * IMPACTS...LIGHTNING ACTIVITY AT THIS LEVEL WITH THE RECEPTIVE FUELS MEANS THE PROBABILITY OF IGNITING A WILDFIRE IS VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ477-061200- /O.CAN.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/ /O.NEW.KPIH.FW.W.0009.120706T1800Z-120707T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 258 PM MDT THU JUL 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 477 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 477 BELOW 6000 FT WHICH INCLUDES FAIRFIELD. * TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 PM. * THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE THUNDERSTORMS. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE A HIGH PROBABILITY THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ476-061200- /O.NEW.KPIH.FW.W.0009.120706T1800Z-120707T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 258 PM MDT THU JUL 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 476 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * AFFECTED AREA: IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING...FROM 12 NOON FRIDAY UNTIL 9 PM FRIDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS GREATER THAN 3. * OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE. * PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS THAN ONE TENTH OF ONE INCH OF RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE A HIGH PROBABILITY THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && MESSICK $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 4, 2:01 PM MDT, 12 hours 9 minutes earlier.
Area forecast discussion, Jul 4, 2:01 PM MDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT WED JUL 4 2012 .DISCUSSION...EASTERN IDAHO REMAINS UNDER THE INFLUENCE OF DRY SOUTHWEST FLOW ALOFT AT LEAST FOR TONIGHT. WV IMAGERY SHOWING AMPLE MOISTURE STREAMING AROUND CENTER OF LARGE HIGH OVER CENTRAL US. THE MOISTURE SHOULD REACH EASTERN IDAHO LATE TONIGHT. SHORT RANGE MODELS INDICATE POTENTIAL FOR CONVECTION BEGINNING THURSDAY MORNING AND CONTINUING THROUGH THE DAY. BEST CHANCES REMAIN ALONG THE EASTERN HIGHLANDS AND WYOMING BORDER THUS CONCENTRATED BEST POPS IN THOSE REGIONS. MODEL GUIDANCE FOR THURSDAY CAME IN MUCH LOWER LATEST RUN AND BELIEVE THIS TO BE AN ARTIFACT OF INCREAED CLOUD COVER DUE TO EARLY START TO CONVECTION. HAVE NUDGED TEMPS DOWNWARD SOMEWHAT BUT LEFT FCST HIGHS WARMER THAN GUIDANCE FOR NOW GIVEN THE ABRUPT CHANGE. UPPER HIGH STRENGTHENS AND SLOWLY RETROGRADES THROUGH THE WEEKEND WITH MOISTURE STREAM REMAINING ANCHORED OVER THE GREAT BASIN. THUS LEFT POPS TRENDED ABOVE GUIDANCE EACH AFTERNOON/EVENING THROUGH THE WEEKEND. RIDGE AXIS NEARLY OVERHEAD BY SUNDAY WITH CENTER OF UPPER HIGH FIRMLY CENTERED OVER EASTERN IDAHO MONDAY/TUESDAY. THIS MAY BE A LIMITING FACTOR TO CONVECTION WITH CAPPING TEMPS AND MOISTURE PUSHED AROUND THE CENTER OF THE HIGH. THUS KEPT POPS CLOSE TO CLIMO WITH TEMPS TRENDED SLIGHTLY WARMER BUT STILL SLIGHTLY BELOW EXTREMELY WARM /UPPER 90S/ EXTENDED NUMERICAL GUIDANCE FROM THE GFS. DMH && .AVIATION...LIGHT WIND UNDER HIGH PRESSURE WILL CONTINUE...BUT UNSTABLE MOIST AIR EXPECTED TO MOVE IN IN THE MIDDLE LEVELS LATE TONIGHT AND MAY BE ENOUGH TO DEVELOP CIGS IN THE MID-LEVELS OR HIGHER. POSSIBLY ENOUGH TO MEAN -TSRA OR TS BY THU AFTERNOON. MESSICK && .FIRE WEATHER...ABUNDANT MOISTURE FROM THE SUBTROPICS HAS MADE IT AS FAR AS CENTRAL UTAH AND IS ALREADY GENERATING LIGHTNING IN WESTERN COLORADO. THIS PATTERN EXPECTED TO SHIFT TO THE NORTHWEST AND THUS PUTS IDAHO IN ITS SIGHTS FOR A THUNDERSTORM AND A LIGHTNING OUTBREAK. WILL ISSUE A FIRE WEATHER WATCH FOR THU AFTERNOON AND EVENING...AS THE MAIN UNCERTAINTY IS WHERE THIS MOISTURE WILL ENTER. 04/12Z HAS THE FOCUS MORE OVER WESTERN ZONES...WHILE PREVIOUS GUIDANCE WAS INDICATING THE ID-WY BORDER REGION. IT IS POSSIBLE THAT BOTH THE GFS AND NAM ARE OVER-DOING THE MOISTURE TODAY AND THUS THE CLOUD COVER OVER THE EASTERN ZONES OF THE CARIBOU-TARGHEE AND IDAHO FALLS BLM DISTRICT WILL HAVE LESS CLOUD AND MORE THUNDERSTORMS AND THUS MORE LIGHTNING. DO NOT BELIEVE ENOUGH MOISTURE WILL MAKE IT INTO THE CENTRAL IDAHO MOUNTAINS...BUT COULD BY FRI AFTERNOON. THUNDERSTORM THREAT SHOULD JUST INCREASE OVER THE NEXT FOUR AFTERNOONS...BUT WOULD LIKE TO SEE IF THE 04/12Z GUIDANCE IS JUST A FLUKE AS IT HAS THE STRONGER CONVECTION AND LIGHTNING THREAT MORE IN WESTERN IDAHO. BY TUE THE HIGHER IS DIRECTLY OVER THE NORTHERN GREAT BASIN WHICH MAKES THUNDERSTORM ACTIVITY LESS LIKELY...BUT EXTREMELY HOT AND THUS EXPECT VERY LOW RH BY THE OPENING OF THE NEW WORK WEEK...IN SPITE OF SOME POSSIBLE PRECIPITATION DURING THE WEEKEND. OUTSIDE OF THUNDERSTORMS...DO NOT EXPECT ANY MAJOR WIND EVENT. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING IDZ409-410. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING IDZ412-413. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING IDZ411. &&
Hazardous weather outlook, Jul 4, 2:57 AM MDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 257 AM MDT WED JUL 4 2012 IDZ017>025-031-032-050900- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 257 AM MDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA...MAINLY IN THE AFTERNOON AND EVENING...THROUGH EARLY NEXT WEEK. THE STORMS MAY PRODUCE STRONG WIND GUSTS WHICH WILL INCREASE THE FIRE DANGER ACROSS SOUTHEAST IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:58 PM MDT | Red Flag Warning | PIH | Butte, Custer, Lemhi | 30 hr |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.